MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ENDO FEMORAL HEAD 12 / 14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. ENDO FEMORAL HEAD 12 / 14 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Dislocation (2374)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis, as the device was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-02462.
 
Event or Problem Description
It was reported the patient underwent right hip monopolar hemiarthroplasty.Subsequently, the patient reported severe pain despite surgical intervention.Review of x-rays showed subsidence of the femoral stem with disassociation of the stem and head.During the revision, the stem was found grossly loose and mobile within the canal.The patient was revised to a bipolar hemiarthroplasty approximately 15 days later.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a monopolar hemiarthroplasty.The patient reported severe pain despite the surgical intervention at the follow up.Review of the x-ray showed subsidence of the stem with disassociation of the stem and head.It was confirmed by the surgeon during the revision that the head and stem were disassociated.The stem was loose and mobile in the canal.The bone quality was good and no fractures appreciated.It was decided to broach to a size 16 stem, which had better fit but a little bit of rotational instability.The size 16 was the largest size that would allow an extended neck.The bipolar head was placed and the stem cemented.No complications were noted.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ENDO FEMORAL HEAD 12 / 14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key12405795
Report Number0002648920-2021-00243
Device Sequence Number14735255
Product Code KWL
UDI-Device Identifier00889024362130
UDI-Public(01)00889024362130(17)310117(10)64854904
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K955473
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00781805000
Device Lot Number64854904
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight75